MAUDE Adverse Event Report: WELCH ALLYN INC LIFE2000; CONTINUOUS, VENTILATOR, HOME USE

WELCH ALLYN INC LIFE2000; CONTINUOUS, VENTILATOR, HOME USE
Model Number BT-20-0002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 08/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that on 8/17/2024, the patient experienced a desaturation episode while using the life2000 device during the night.The exact spo2 value was not measured at the time of the event.The patient noted she had lost consciousness ('passed out') and when she woke up, she hit her head and was taken to the hospital by her family.The patient was hospitalized for 4 days (b)(6) and stated the hospital's healthcare providers did not know what caused the event.Details of the medical intervention provided were not shared, however, the patient noted she remembers the staff performed an abg test, and the pao2 was in the 70's%.No fever or infections were observed.There was no report of device malfunction, and no ball drop noted on the device concentrator.The patient is a 69-year-old female with relevant medical history of bronchiectasis, chronic respiratory failure with hypercapnia, copd, asthma, bronchitis, lung emphysema, essential hypertension, gerd, obesity, pneumonia, and primary central sleep apnea.During follow-up, the patient noted that the sleep healthcare specialist stated the event was not related to her sleep apnea.The baxter clinical specialist contacted the patient's daughter, who stated the patient has an alternative ventilation device (trilogy), however, she had not been compliant with the use of either of the devices.On 9/4/2024, the patient was seen by the pulmonologist, who was aware of the reported desaturation episode, and did not know what caused it.The pulmonologist advised to resume the use of the life2000 device at night, as the patient tolerates it better than the other device available.The life2000 ventilation system is intended to provide continuous or intermittent ventilatory support for the care of individuals who require mechanical ventilation.The system is intended for use by qualified, trained personnel under the direction of a physician.Specifically, the system is applicable for adult patients who require the following types of ventilatory support: positive pressure ventilation, delivered invasively (via et tube) or non-invasively (via mask); assist/control mode of ventilation.The device instruction for use state always has an alternate means of ventilation or oxygen therapy available.Oxygen desaturation is a below-normal level of oxygen in the blood.Normal pulse oximeter readings range from 94 to 100 percent a value under 90 percent is considered low.Oxygen desaturation can be contributed to disorders such as copd, emphysema, respiratory failure, or other pulmonary disorders.Treatment typically consists of oxygen measurement (via blood test or pulse oximetry) and oxygen administration.In this event, the patient experienced an oxygen saturation level drop while using the life2000 device at night and required hospitalization for 4 days.Details of the medical intervention required during hospitalization were not provided, however, it is reasonable to conclude that the patient likely received medical and/or surgical intervention to preclude permanent damage of a body structure and/or to preclude permanent impairment of a body function, concluding a serious injury occurred.Additionally, there was no report of device malfunction.The exact cause is undetermined at this time, however, use error/misuse of the device cannot be excluded as the patient's daughter stated the patient had not been compliant with the use of the life2000 device.The patient has resumed use of the device as advised by her healthcare providers.If any additional and relevant information is received, the case will be re-assessed accordingly.
 
Event or Problem Description
It was reported that on 8/17/2024, the patient experienced a desaturation episode while using the life2000 device during the night.This report was filed in our complaint handling system as complaint # (b)(4).

Brand Name
LIFE2000
Common Device Name
CONTINUOUS, VENTILATOR, HOME USE
Manufacturer (Section D)
WELCH ALLYN INC
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
kayla miller
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key20200368
Report Number1316463-2024-00117
Device Sequence Number6674896
Product Code NOU
UDI-Device Identifier00887761978201
UDI-Public(01)00887761978201
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K170037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberBT-20-0002
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Initial Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age69 YR
Patient SexFemale